MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number SC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # p58g34.Investigation summary
=
> the analysis found that one sc60 device was returned with no apparent damage and with an ecr60b cartridge loaded on the device.The cartridge was received partially fired fired 1/16.After further analysis it was notice that the top of the one piece sled rails were deform.The device was tested for functionality with a test reload and it achieved a complete 3-strokes fire without any difficulties noted.The device fired, cut and formed all the staples as intended.The staple line was complete, and the staples were noted to have the proper b-form shape.It is possible that while loading the reload, the cartridge was pushed farther back than the cartridge alignment stop windows resulting in the knife pushing the one piece sled forward and locking the cartridge.The damaged on the sled, is consistent with high (outside indicated use) staple forming forces; however, there is insufficient evidence to determine the cause of the higher loads.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.
 
Event or Problem Description
It was reported that during an open sigmoidectomy, the device could not be fired at the first firing on the colon.Another device was used to complete the case.There were no adverse consequences to the patient.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7975875
Report Number3005075853-2018-13676
Device Sequence Number1382233
Product Code GDW
UDI-Device Identifier10705036002703
UDI-Public10705036002703
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2020
Device Catalogue NumberSC60
Device Lot NumberP94F19
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/17/2018
Patient Sequence Number1